Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 100, NWS Boston/Norton, MA

August 10, 2009Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2009, 8:46 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 8:46 PM EDT (00:46 UTC)
Expired
Aug 10, 2009, 9:45 PM EDT
In force
59 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Northeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 8:55 PM EDTTSTM WND DMGRockville, CTLARGE BRANCHES DOWN ON WIRES IN CRYSTAL LAKE SECTION OF ROCKVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2227 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 110046
SVRBOX
CTC013-015-110145-
/O.NEW.KBOX.SV.W.0100.090811T0046Z-090811T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
846 PM EDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF MANSFIELD...
  SOUTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF PLAINFIELD...

* UNTIL 945 PM EDT

* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOLLAND...OR 6 MILES EAST OF VERNON...AND WAS MOVING EAST AT 30
  MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...WILLINGTON...COVENTRY...
  ASHFORD...CHAPLIN...HAMPTON...BROOKLYN...CANTERBURY AND DANIELSON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4186 7189 4166 7184 4177 7246 4192 7249
TIME...MOT...LOC 0046Z 289DEG 27KT 4184 7234

$$

FRANK
3 follow-up statements
000 
WWUS51 KBOX 110105
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
905 PM EDT MON AUG 10 2009

CTC013-015-110145-
/O.CON.KBOX.SV.W.0100.000000T0000Z-090811T0145Z/
TOLLAND CT-WINDHAM CT-
905 PM EDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHERN WINDHAM AND CENTRAL TOLLAND COUNTIES...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR STORRS...OR NEAR
MANSFIELD...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAPLIN...HAMPTON...BROOKLYN...CANTERBURY...DANIELSON AND PLAINFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4177 7243 4192 7247 4186 7189 4166 7184
TIME...MOT...LOC 0105Z 289DEG 27KT 4179 7216

$$

FRANK
000 
WWUS51 KBOX 110120
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
920 PM EDT MON AUG 10 2009

CTC013-015-110145-
/O.CON.KBOX.SV.W.0100.000000T0000Z-090811T0145Z/
TOLLAND CT-WINDHAM CT-
920 PM EDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHERN WINDHAM AND CENTRAL TOLLAND COUNTIES...

AT 916 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR STORRS...OR NEAR MANSFIELD...MOVING EAST AT 25 MPH.  ALTHOUGH 
THE STORM HAS WEAKENED OVER THE LAST 15 MINUTES...IT HAS THE 
POTENTIAL TO RE-INTENSIFY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHFORD...CHAPLIN...HAMPTON...DANIELSON...CANTERBURY AND BROOKLYN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4184 7189 4166 7184 4177 7240 4191 7238
TIME...MOT...LOC 0119Z 291DEG 20KT 4178 7224

$$

FRANK
000 
WWUS51 KBOX 110136
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
936 PM EDT MON AUG 10 2009

CTC013-015-110145-
/O.CON.KBOX.SV.W.0100.000000T0000Z-090811T0145Z/
TOLLAND CT-WINDHAM CT-
936 PM EDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHERN WINDHAM AND EAST CENTRAL TOLLAND COUNTIES...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR STORRS...OR NEAR
WILLIMANTIC...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAPLIN...PLAINFIELD...HAMPTON...DANIELSON...CANTERBURY AND BROOKLYN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4176 7232 4187 7228 4181 7188 4166 7184
TIME...MOT...LOC 0136Z 291DEG 20KT 4176 7218

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:48 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 10, 6:48 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
648 PM EDT MON AUG 10 2009

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE INTO SOUTHERN NEW ENGLAND LATE TONIGHT
AND STALL ACROSS THE REGION ON TUESDAY.  THE FRONT WILL MOVE SOUTH
OF THE COAST TUESDAY NIGHT WITH A WEAK LOW PRES PASSING TO THE SOUTH
WEDNESDAY.  SEASONABLY WARM AND DRY CONDITIONS THURSDAY AS HIGH PRES
BUILDS INTO THE REGION...THEN WARMER AND MORE HUMID CONDITIONS
EXPECTED FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
6 PM MESOANALYSIS SHOWS MLCAPES 1500-2000 J/KG ACROSS WESTERN
PORTIONS OF SNE WITH MAIN INSTABILITY AXIS GREATER THAN 2500 J/KG
ACROSS SE NEW YORK. THERE IS STILL SUFFICIENT CIN ACROSS EASTERN SNE
WHICH IS ACTING AS A CAP BUT IT HAS ERODED ACROSS FAR W ZONES.
CONVECTION IS WELL UNDERWAY FROM LAKES ERIE AND ONTARIO EASTWARD
ACROSS MUCH OF NEW YORK STATE. THIS ACTIVITY IS MOVING EASTWARD
TOWARDS THE HUDSON VALLEY AS OF 645 PM. WHILE IT REMAINS UNCLEAR
WHETHER IT WILL ALL FORM INTO AN MCS...THE GFS IS PICKING UP ON THE
CONVECTION AND ITS INSTABILITY SIGNALS INCREASE ACROSS SNE LATER
THIS EVENING SO WE WILL HAVE CHC TSTMS WITH GUSTY WIND AND HEAVY
RAINFALL. PWATS GREATER THAN 2 INCHES.

IT WILL BE A WARM AND HUMID NIGHT WITH PATCHY FOG DEVELOPING...
ESPECIALLY CAPE/ISLANDS. MINS MID 60S TO LOWER 70S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SPC STILL HAS AREA OUTLOOKED IN SLIGHT RISK.  WEAK COLD FRONT IS
EXPECTED TO STALL SOMEWHERE ACROSS EASTERN NEW ENG ON TUE AND SHOULD
ACT AS A FOCUS FOR CONVECTION.  WILL HAVE CHC TSTMS EVERYWHERE ON
TUE BUT GREATEST COVERAGE MAY END UP NEAR THE COASTAL PLAIN WHERE
BEST MOISTURE COMBINED WITH LOW LEVEL CONVERGENCE FROM BOUNDARY.
SREF ALSO HAS HIGHEST POPS FOR CAPE > 1000 J/KG FOCUSED IN THE
COASTAL PLAIN.

MLCAPES FORECAST TO BE 1000-1500 J/KG AND THIS COMBINED WITH 0-6KM
SHEAR 35-40 KT SUGGESTS ORGANIZED SEVERE POSSIBLE.  HEAVY RAIN ALSO
A THREAT GIVEN HIGH PWATS AND WILL USE ENHANCED WORDING.

850 MB TEMPS STILL QUITE WARM TUE AND MAV TEMPS LOOK A BIT TOO COOL
SO USED A 2:1 MET/MAV BLEND TO GIVE MORE WEIGHT TO WARMER MET
TEMPS.  MAX TEMPS MAY MAKE A RUN AT 90 HFD-PVD-TAN CORRIDOR IF THERE
IS ENOUGH SUNSHINE AND THIS IS NOT CERTAIN. CURRENTLY HAVE UPPER 80S
HERE.  COOLER BOS DUE TO DEVELOPING SEA BREEZE.

FRONT SLIPS SOUTH OF THE COAST TUE NIGHT AND ANY LEFTOVER EVENING
SHOWERS/TSTMS SHOULD END FOLLOWED BY DRY CONDITIONS.  AREAS OF LOW
CLOUDS AND PATCHY FOG MAY DEVELOP OVERNIGHT TUE NIGHT.  MAV TEMPS
ACCEPTED.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FAIRLY QUIET IN THE EXTENDED WITH UPPER LEVEL RIDGING AND HIGH
PRESSURE BUILDING INTO THE AREA THROUGH THE WEEKEND.

WEDNESDAY...THE WARM...MOIST AIRMASS THAT IS IN PLACE OVER THE
REGION THROUGH TUESDAY WILL PROVIDE PLENTY OF INSTABILITY THROUGH
THE AFTERNOON.  COMBINED WITH THE LIFT PROVIDED BY A SHORTWAVE
MOVING ACROSS SOUTHERN NEW ENGLAND...THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING
HOURS.  THIS WILL BE INHIBITED SOMEWHAT BY HIGH PRESSURE BUILDING IN
AT THE SURFACE.  FOR POPS...WILL STICK WITH THE GENERAL IDEA OF THE
PREVIOUS SHIFT BUT EXPAND THE SLIGHT CHANCE POPS FURTHER SOUTHWARD
TO ACCOUNT FOR UNCERTAINTY.  850MB TEMPS COME DOWN A FEW DEGREES TO
14 TO 15C...WHICH WILL ALLOW SURFACE TEMPERATURES DROP BACK CLOSER
TO NORMAL.

THURSDAY THROUGH SATURDAY...MODELS ARE IN PRETTY GOOD AGREEMENT WITH
UPPER LEVEL RIDGING AND HIGH PRESSURE BUILDING INTO THE AREA.
SHOULD BE A QUIET FEW DAYS WITH TEMPERATURES RIGHT AROUND NORMAL
WITH MUCH DRIER AIR IN PLACE.  SHOULD SEE A GRADUAL WARMING TREND
TOWARDS THE WEEKEND.  AN ISOLATED AFTERNOON SHOWER OR THUNDERSTORM
CANNOT BE RULED OUT.

SUNDAY AND MONDAY...A BIT MORE DISCREPANCY IN THE MODELS WITH THE
ECMWF CONTINUING THE PATTERN FROM THE END OF THE WEEK AND THE GFS
DEVELOPING AN UPPER LEVEL TROUGH THAT MOVES THROUGH SOUTHERN NEW
ENGLAND.  THE GFS SOLUTION LEADS TO A BETTER CHANCE OF PRECIPITATION
FOR THOSE TWO DAYS.  AM LEANING MORE TOWARDS THE DRIER ECMWF
SOLUTION...HOWEVER...CANNOT RULE THE GFS SOLUTION OUT COMPLETELY.
WILL GO WITH SLIGHT CHANCE POPS DURING THIS TIME PERIOD.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THIS AFTERNOON...VFR EXCEPT WDLY SCT MVFR/IFR WITH G40KT POSSIBLE
FROM ANY TSTMS.  ONLY HAVE CB IN TAFS AS NO DEVELOPMENT YET.

TONIGHT...VFR MAY LOWER TO A PERIOD OF MVFR IF SHOWERS/TSTMS FROM
POSSIBLE MCS MOVE THROUGH. CONFIDENCE LOW. OTHERWISE...IFR
STRATUS/FOG DEVELOPING LATE ACROSS CAPE/ISLANDS WITH MVFR CONDITIONS
POSSIBLE ELSEWHERE.

TUE...MORNING MVFR/IFR IN ST/FOG...THEN IMPROVING TO VFR. BUT BRIEF
MVFR/IFR CONDS POSSIBLE SCT TSTMS. HIGHEST PROBABILITY OF CONVECTION
MAY BE ACROSS EASTERN NEW ENG.  AFTERNOON SEA BREEZE POSSIBLE AT BOS.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

MAINLY VFR WITH ISOLD SHRA/TSRA POSSIBLE EACH AFTERNOON/EVENING.

&&

.MARINE...
NO HEADLINES THROUGH TUE NIGHT WITH WINDS AND SEAS BELOW SCA
THRESHOLDS.  VSBY RESTRICTIONS IN FOG AND ANY TSTMS WILL BE MAIN
HAZARDS.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

SEAS 1 TO 3 FEET THROUGH THE FORECAST PERIOD WITH NORTHEAST WINDS 10
TO 15 KTS SHIFTING TO THE SOUTH THURSDAY AFTERNOON.  ISOLATED
SHOWERS AND THUNDERSTORMS POSSIBLE EACH AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/RLG
NEAR TERM...KJC/RLG
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
Hazardous weather outlook, Aug 10, 4:19 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT MON AUG 10 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-112030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
419 PM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF AN ISOLATED THUNDERSTORM WITH HEAVY
RAIN AND GUSTY WIND THROUGH EARLY EVENING IN THE DISTANT INTERIOR.

THEN A CLUSTER OF THUNDERSTORMS DEVELOPING NEAR THE GREAT LAKES MAY
MOVE INTO THE REGION FROM THE WEST LATER TONIGHT. IF THESE STORMS
HOLD TOGETHER THEY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
AND HEAVY RAINFALL WITH ASSOCIATED STREET FLOODING/POSSIBLE BRIEF
POOR DRAINAGE ROAD CLOSURES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY WITH THE
POTENTIAL FOR SOME STORMS TO PRODUCE DAMAGING WIND AND HEAVY
RAINFALL. LATEST FORECAST INFORMATION SUGGEST THE GREATEST RISK WILL
BE ALONG AND SOUTH OF THE MASS PIKE.

ISOLATED THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND AGAIN
EACH AFTERNOON FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY.

ANZ230>237-250-251-254>256-112030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
419 PM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 8:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
838 PM EDT MON AUG 10 2009

CTZ003-004-110145-
TOLLAND CT-WINDHAM CT-
838 PM EDT MON AUG 10 2009

AT 835 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH 4 MILES NORTHEAST OF TOLLAND...OR ABOUT 7 MILES NORTHWEST OF
MANSFIELD...MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WILLINGTON...STAFFORD...STORRS...
  MANSFIELD...UNION...CHAPLIN...ASHFORD...EASTFORD...HAMPTON...
  WOODSTOCK...POMFRET...BROOKLYN...PUTNAM...DANIELSON...KILLINGLY AND
  THOMPSON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:52 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region33 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.